Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

November 3, 2015Jeff Davis County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 3, 2015, 3:41 PM EST for Jeff Davis County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2015, 3:41 PM EST (20:41 UTC)
Expired
Nov 3, 2015, 4:30 PM EST
In force
49 min
Issued by
NWS Atlanta, GA

County Jeff Davis County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS82 KFFC 032041
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EST TUE NOV 3 2015
 
GAZ110-111-032130-
WHEELER GA-TELFAIR GA-
341 PM EST TUE NOV 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 430 PM EST...

AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES EAST OF JACKSONVILLE TO NEAR SNIPESVILLE TO 9 MILES NORTH OF
WEST GREEN...AND MOVING NORTH AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMBER CITY...SCOTLAND...TOWNS AND SPRING HILL. 

LAT...LON 3208 8283 3207 8272 3196 8260 3194 8261
      3192 8263 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276 3186 8278 3185 8279
      3184 8278 3182 8282
TIME...MOT...LOC 2040Z 181DEG 21KT 3182 8283 3181 8273 3174 8269 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 3, 1:54 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 3, 1:54 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EST TUE NOV 3 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER EASTERN
VIRGINIA WITH RIDGING SOUTHWARD THROUGH THE CAROLINAS AND NORTH
GEORGIA...SIGNS OF A STRENGTHENING WEDGE. IT IS WITHIN THIS AXIS
THAT WE CONTINUE TO SEE THE GREATEST CONCENTRATION OF LOW CLOUD
COVER FROM ATHENS THROUGH THE ATLANTA METRO. THROUGH THE AFTERNOON
HOURS...THE SOUTHERN AND NORTHERN EXTENTS OF THIS CLOUD SHIELD
HAVE BEEN ERODED AWAY AND EXPECT THIS TREND TO CONTINUE THROUGH
LATE AFTERNOON. LIKE LAST EVENING THOUGH...WILL NOT BE LONG AFTER
THE SUN SETS THAT WE WILL SEE THE LOW CLOUDS EXPAND RAPIDLY ONCE
AGAIN.

ELSEWHERE...PARTLY CLOUDY AND MUCH MORE UNSTABLE CONDITIONS OVER
FAR SE SECTIONS OF THE FORECAST AREA. CAPE VALUES IN THIS AREA
CONTINUE TO PUSH TOWARD 1500 J/KG ALLOWING FOR CONTINUED SHOWER
DEVELOPMENT OVER TELFAIR...MONTGOMERY...WHEELER AND TOOMBS
COUNTIES. STILL A CHANCE FOR SOME THUNDER TO DEVELOP GIVEN THE
INSTABILITY IN PLACE SO WILL KEEP MENTION IN THE GRIDS AND THE
HWO.

OTHERWISE..WILL ONCE AGAIN NEED TO MONITOR THE FOG FORMATION
OVERNIGHT. WINDS LOOK TO REMAIN SLIGHTLY ELEVATED OVER LAST NIGHTS
VALUES SO ALTHOUGH FOG WILL LIKELY BE WIDESPREAD...THE COVERAGE OF
DENSE FOG MAY BE LESS. THIS WILL REQUIRE CAREFUL MONITORING
HOWEVER INTO THE OVERNIGHT HOURS.

MOISTURE REMAINS PLENTIFUL OVER THE AREA THROUGH THE REMAINDER OF
THE SHORT TERM BUT NO REAL FOCUS MECHANISM IN PLACE OR SIGNIFICANT
UPPER LEVEL FEATURES TO SPUR RAIN DEVELOPMENT. WILL JUST ADVERTISE
LOW END CHANCE POPS AT BEST AND MAINLY FOR THE SE CORRIDOR OF THE
FORECAST AREA.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...

OVERALL PATTERN REMAINS VERY PROGRESSIVE THROUGH THE EXTENDED
FORECAST PERIOD. PRECIPITATION CHANCES DIMINISH THROUGH THURSDAY
BETWEEN THE SYSTEM EXITING THE REGION CURRENTLY AND THE NEXT SYSTEM
APPROACHING BY THE END OF THE WEEK. TEMPERATURES REMAIN MILD THROUGH
SATURDAY AS SOUTHWESTERLY UPPER FLOW DOMINATES...COOLING TO MORE
SEASONAL TEMPERATURES BY THE END OF THE WEEKEND AS THE PATTERN
TRANSITIONS TO NORTHWESTERLY BEHIND THE NEXT SYSTEM BEFORE TRENDING
BACK TOWARD ABOVE NORMAL AS WE HEAD INTO THE MIDDLE OF NEXT WEEK.

ALL OF THIS IS HANDLED WELL IN THE CURRENT LONG TERM FORECAST GRIDS
AND MINIMAL CHANGES WERE MADE WITH THIS MODEL CYCLE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM ... FCST PERIOD STARTS WITH SOME WEAK
ISENTROPIC UPGLIDE PROGGED AGAINST A LINGERING CAD WEDGE SO
CONTINUE TO ADVERTISE SLIGHT POPS FOR LIGHT RAIN /POSSIBLY
DRIZZLE/ WED NIGHT INTO THURSDAY ACROSS PORTIONS OF THE CWA. NEXT
MAIN FEATURE WILL BE A ELONGATED FRONTAL SYSTEM BECOMING MORE
REMOVED FROM THE SUPPORTIVE UPPER DYNAMICS BUT STILL BACKED BY A
STRENGTHENING SFC HIGH AS IT LOOKS TO APPROACH THE AREA FROM THE
NW FRIDAY AND SATURDAY. THE GFS IS A BIT MORE PROGRESSIVE WITH THE
EVOLUTION THOUGH MORE CONSISTENT RUN TO RUN THAN THE EURO. HAVE
THEREFORE LEANED MORE TOWARD GFS AND QUICKER DRYING OUT BEHIND THE
FRONT INTO EARLY NEXT WEEK THOUGH STILL A CHANCE WE MAY NOT SHAKE
PRECIP CHANCES ENTIRELY. OTHERWISE HAVE INTRODUCED LIKELY POPS
FRIDAY NIGHT AND SATURDAY FOR PARTS OF THE NORTH AND STILL ENOUGH
INSTABILITY TO KEEP CHANCE TO SLIGHT THUNDER MENTION. TEMPS
RAMPING UP ABOVE NORMS WITH WARMEST DAY ON FRIDAY THEN COOLING
QUICKLY BACK DOWN IN POST FRONTAL REGIME OVER WEEKEND.

BAKER

.AVIATION...
18Z UPDATE...
A RATHER STRAIGHTFORWARD FORECAST IN THAT AREAS THAT CURRENTLY
HAVE LOW CIGS WILL CONTINUE AND AREAS THAT DO NOT SUCH AS CSG SOON
WILL AGAIN. ONLY QUESTION IS HOW LW THE SITES GO TONIGHT. FOR
NOW...WITH THE ELEVATED WINDS IN PLACE WILL NOT GO AS LOW AS LAST
NIGHT BUT STILL ADVERTISE 1SM OVC002 AND ADJUST AS NEEDED. EVEN
SLOWER IMPROVEMENT ON WED WITH IFR EXPECTED FOR MOST OF THE DAY
AND CERTAINLY THROUGH THIS TAF WINDOW FOR THE 24 HOUR SITES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON HOW LOW CIGS AND VIS GO TONIGHT.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  68  60  71 /  20  20  20  10
ATLANTA         63  70  62  72 /  20  20  20  20
BLAIRSVILLE     59  69  57  68 /   5   5  20  20
CARTERSVILLE    63  70  60  71 /  20  20  20  20
COLUMBUS        67  76  66  78 /  20  30  30  20
GAINESVILLE     61  66  59  68 /  20  20  20  20
MACON           67  75  65  78 /  30  30  30  20
ROME            63  72  61  73 /  10  10  20  20
PEACHTREE CITY  63  71  62  74 /  20  20  30  20
VIDALIA         71  78  68  81 /  50  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Nov 3, 10:09 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 AM EST TUE NOV 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1009 AM EST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

DUE TO THE WIDESPREAD HEAVY RAINFALL FROM MONDAY...FLOOD WARNINGS
REMAIN IN EFFECT FOR SEVERAL CREEKS AND STREAMS ACROSS THE AREA
INCLUDING METRO ATLANTA. PLEASE BE AWARE IF YOU ARE NEAR SUCH
AREAS. ALSO USE CAUTION IF YOU ARE IN LOW LYING AREAS OR ENCOUNTER
LINGERING WATER ON ROADWAYS.

THERE IS A SLIGHT CHANCE FOR SOME ISOLATED THUNDERSTORMS THIS
AFTERNOON MAINLY IN SOUTHEAST PORTIONS OF CENTRAL GEORGIA.
OCCASIONAL LIGHTNING AND GUSTY WINDS ARE THE MAIN THREATS WITH ANY
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ASIDE FROM AN ISOLATED THUNDER CHANCE IN THE FAR SOUTH AND EAST
WEDNESDAY AFTERNOON...THE NEXT GREATEST CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL BE FRIDAY AND SATURDAY WITH AN APPROACHING
FRONT FROM THE NORTHWEST. THERE IS STILL SOME UNCERTAINTY AS TO
THE STRENGTH AND TIMING OF THIS FEATURE SO PLEASE CONTINUE TO
MONITOR FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 3, 3:41 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EST TUE NOV 3 2015

GAZ110-111-032130-
WHEELER GA-TELFAIR GA-
341 PM EST TUE NOV 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 430 PM EST...

AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES EAST OF JACKSONVILLE TO NEAR SNIPESVILLE TO 9 MILES NORTH OF
WEST GREEN...AND MOVING NORTH AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMBER CITY...SCOTLAND...TOWNS AND SPRING HILL.

LAT...LON 3208 8283 3207 8272 3196 8260 3194 8261
      3192 8263 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276 3186 8278 3185 8279
      3184 8278 3182 8282
TIME...MOT...LOC 2040Z 181DEG 21KT 3182 8283 3181 8273 3174 8269

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:18 PM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Nov 2, 9:51 PM ESTRiver Flood WarningFFCFayette24 hr
Nov 3, 1:42 AM ESTRiver Flood WarningFFCDeKalb, Rockdale15 hr
Nov 3, 3:11 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.